Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 7, 2021, 6:29 PM EDT for 4 counties in North Carolina. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:29 PM EDT (22:29 UTC)
- Expired
- Jun 7, 2021, 7:45 PM EDT
- In force
- 76 min
- Issued by
- NWS Raleigh, NC
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WWUS82 KRAH 072229
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
629 PM EDT Mon Jun 7 2021
NCZ021-022-038-039-072345-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
629 PM EDT Mon Jun 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON...
RANDOLPH AND GUILFORD COUNTIES THROUGH 745 PM EDT...
At 627 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Germanton to 7 miles
northwest of Badin Lake. Movement was east at 15 mph.
Wind gusts up to 40 mph, pea size hail, heavy rain of 1 to 2 inches
per hour, and deadly cloud to ground lightning will be possible with
these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Seagrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.
These storms are producing torrential downpours. Use extra caution
and slow down when driving through this area.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8031 3624 7954 3552 7956 3551 8018
3555 8021 3558 8021 3563 8026 3564 8029
3567 8032
TIME...MOT...LOC 2227Z 251DEG 14KT 3625 8023 3552 8021
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:02 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 3:02 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 302 PM EDT Mon Jun 7 2021 .SYNOPSIS... An upper level ridge will remain strong near the region through mid- week as a surface high pressure over Bermuda extends westward over the Carolinas. A very warm and moist southerly flow will result. && .NEAR TERM /TONIGHT/... As of 220 PM Monday... The area of showers and thunderstorms currently over the central and northern coastal plain counties is being fueled by a NEWD moving outflow boundary. These storms will move out of the area over the next couple of hours. Meanwhile, back across the southern foothills and southern mountains, lift from an upper level impulse moving through the region is producing another area of convection that will propagate ENEWD towards the Triad through the early evening. Otherwise, in between these areas, a few pop-up showers and storms will be possible through the early evening. ...Previous Discussion... Continued warm and humid with a chance of afternoon and early evening showers and thunderstorms... Deep S-SWLY flow between the subtropical ridge centered over the SE US Coast and a slow eastward moving upper low/trough, currently over the Central Plains/Mid Ms Vally, will keep a very moist and humid airmass(PWATS 1.75-2.0"; ~ 2 S.D. above normal)in place through much of the upcoming work week. The main forcing mechanisms for lift, consisting of daytime heating, seabreeze/outflow and weak upper impulses, are all weak and thus should limit convective coverage and intensity across the area. Biggest severe threat from any storms will be locally heavy rainfall, due to the weak steering flow. Convection will significantly diminish after sunset, with some isolated showers possible overnight as widespread stratus/low clouds develop over central NC. Highs today will be a bit cooler due to higher moisture content and cloud cover across the area. Highs in the mid to upper 80s. Lows generally in the lower 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 300 PM Monday... There will be very little difference in the synoptic pattern and forcing across central NC as central NC remains sandwiched between the subtropical ridge centered over the SE US coast and a deamplifying trough drifting slowly east over the MS Valley. The resultant deep SWLY flow aloft will continue to pump very moist and humid air (PWATS ~2.0 SD above normal; sfc dewpoints lower to mid 70s) into the region. Weak forcing via shortwave impulses lingering over the area, diurnal heating, and seabreeze and convective outflow will support scattered showers and thunderstorms. Locally heavy rain and minor/nuisance flooding in poor drainage areas will remain the primary hazard. Rain chances will decrease after sunset, with some isolated showers possible overnight. The high PWATS will support extensive cloudiness, including the slow and gradually lifting of the morning stratus cloud layer, which will retard and temper heating. Highs in the mid to upper 80s. Lows in the upper 60s to lower 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 230 PM Monday... Mid to upper level ridge over the Mid-Atlantic region with surface trough on the lee side of the Appalachian Mountains will be consistent for most of next week. As the strong Bermuda high offshore remains stationary though at least Friday. As the moisture flow remains consistent through the week, precipitable water values will be near record values of 2 inches through most of the period. With all the rainfall expected, by mid to late week there could be a threat for flash flooding in areas, especially where areas are hit with heavy rainfall for longer periods of time. By the end of the work week and into the weekend a series of mid-level short wave troughs will pass to the north, along with a surface cold front attempting to move across our area not only giving us lower PoPs for the weekend and a bit of a break from the heat. These features could still support a slight chance of isolated thunderstorms in the afternoon over the weekend. Temperatures Wednesday through Friday will be in the upper 80s low 90s while the weekend brings low to mid 80s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 145 PM Monday... Through 18Z Tuesday: Any lingering MVFR ceilings leftover from this morning's stratus cloud cover will lift to VFR between 18 to 20z. Isolated to scattered showers and thunderstorms will produce brief periods of IFR to MVFR conditions in heavy downpours through the early evening. Then overnight, given the very moist and humid air in place, ceilings will once again lower to IFR to MVFR at all TAF sites between 06 to 12z, with only patchy fog limited visibility restrictions. Similarly to what we saw this morning, expect ceilings to gradually lift to MVFR and then VFR during the late morning to early afternoon, with scattered showers and thunderstorms expected again on Tuesday. After 18Z Tuesday: A moist and unstable airmass will support scattered, mostly diurnal showers and thunderstorms through late week. Sub-VFR restrictions in fog or stratus will also be possible each morning, especially near TAF sites that see rain. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/PWB NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL
Hazardous weather outlook, Jun 7, 3:23 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 323 PM EDT Mon Jun 7 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 323 PM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 5:10 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
510 PM EDT Mon Jun 7 2021
NCZ021-038-072230-
Forsyth NC-Davidson NC-
510 PM EDT Mon Jun 7 2021
...A LINE OF STRONG THUNDERSTORMS WEST OF THE TRIAD WILL AFFECT
FORSYTH AND DAVIDSON COUNTIES BETWEEN 530 PM AND 630 PM EDT...
At 508 PM EDT, Doppler radar was tracking a line of strong
thunderstorms west of the Triad, along a line extending from near
Arlington to near Cooleemee to Hidden Valley. Movement was east at
20 mph.
Wind gusts up to 40 mph, heavy rain of 1 to 2 inches per hour, and
deadly cloud to ground lightning will be possible with these storms.
Locations impacted include...
Winston-Salem, Lexington, Thomasville, Kernersville, Clemmons,
Bermuda Run, Huntsville, Linwood, Lewisville and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3626 8004
3551 8007 3551 8018 3558 8021 3568 8033
3572 8033 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2108Z 248DEG 16KT 3620 8080 3580 8060 3525 8078
GIHSpecial weather statement, Jun 7, 5:56 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
556 PM EDT Mon Jun 7 2021
NCZ073-074-083-072315-
Stanly NC-Anson NC-Montgomery NC-
556 PM EDT Mon Jun 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ANSON...WESTERN
MONTGOMERY AND STANLY COUNTIES BETWEEN 615 PM AND 715 PM EDT...
At 554 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Spencer to Lancaster.
Movement was east at 20 mph.
Wind gusts up to 40 mph, pea size hail, heavy rain of 1 to 2 inches
per hour, and deadly cloud to ground lightning will be possible with
these storms.
Locations impacted include...
Albemarle, Wadesboro, Badin Lake, Ansonville, Plyler, Midland,
Polkton, Locust, Norwood and Badin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3550 8030 3550 7999 3515 7999 3514 8002
3514 8008 3511 8007 3508 8000 3481 8000
3481 8032 3519 8028 3517 8035 3518 8037
3517 8039 3517 8042 3516 8044 3518 8050
3519 8051
TIME...MOT...LOC 2154Z 256DEG 15KT 3574 8044 3471 8077
GIHSpecial weather statement, Jun 7, 6:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
629 PM EDT Mon Jun 7 2021
NCZ021-022-038-039-072345-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
629 PM EDT Mon Jun 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON...
RANDOLPH AND GUILFORD COUNTIES THROUGH 745 PM EDT...
At 627 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Germanton to 7 miles
northwest of Badin Lake. Movement was east at 15 mph.
Wind gusts up to 40 mph, pea size hail, heavy rain of 1 to 2 inches
per hour, and deadly cloud to ground lightning will be possible with
these storms.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Thomasville, Kernersville and
Seagrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.
These storms are producing torrential downpours. Use extra caution
and slow down when driving through this area.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8031 3624 7954 3552 7956 3551 8018
3555 8021 3558 8021 3563 8026 3564 8029
3567 8032
TIME...MOT...LOC 2227Z 251DEG 14KT 3625 8023 3552 8021
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:10 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 80 min |
| Jun 7, 5:56 PM EDT | Special Weather Statement | RAH | Anson, Stanly | 79 min |
| Jun 7, 6:38 PM EDT | Areal Flood Advisory | RAH | Forsyth | 112 min |
| Jun 7, 7:15 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 75 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.